Alert archive / Kentucky / Tornado Warnings in 2024
Tornado Warning 41, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 8, 2024, 3:56 PM CDT for Trigg County, Kentucky. It was in force for 14 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2024, 3:56 PM CDT (20:56 UTC)
- Expired
- May 8, 2024, 4:10 PM CDT
- In force
- 14 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Trigg County, KY
The radar
The Ft Campbell radar (KHPX), 60 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 4:02 PM CDT | TORNADO | 3 Sse Rockcastle, KY | Video shared on social media of a tornado over Lake Barkley. Location approximate. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 10:29 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2219 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 7.6
The text
As transmitted.
971
WFUS53 KPAH 082056
TORPAH
KYC221-082145-
/O.NEW.KPAH.TO.W.0041.240508T2056Z-240508T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
356 PM CDT Wed May 8 2024
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Central Trigg County in western Kentucky...
* Until 445 PM CDT.
* At 355 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Energy Lake Campground, moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Cadiz, Land Between The Lakes Area, and Canton around 400 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Rockcastle.
This includes Interstate 24 in Kentucky between Mile Markers 59 and
66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3688 8812 3697 8773 3677 8772 3674 8806
TIME...MOT...LOC 2055Z 255DEG 21KT 3682 8801
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
JGG1 follow-up statement
222 WWUS53 KPAH 082110 SVSPAH Severe Weather Statement National Weather Service Paducah KY 410 PM CDT Wed May 8 2024 KYC221-082120- /O.CAN.KPAH.TO.W.0041.000000T0000Z-240508T2145Z/ Trigg KY- 410 PM CDT Wed May 8 2024 ...THE TORNADO WARNING FOR CENTRAL TRIGG COUNTY IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning has been cancelled. A Tornado Watch remains in effect until 500 PM CDT for western Kentucky. Remember, a Severe Thunderstorm Warning still remains in effect for the area. && LAT...LON 3688 8812 3697 8773 3677 8772 3674 8806 TIME...MOT...LOC 2108Z 255DEG 21KT 3684 8790 $$ JGG
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 8, 3:05 PM CDT, 51 minutes earlier. Its key messages:
- A dangerous severe weather outbreak will continue through late tonight. All modes of severe weather remain possible, including the possibility of strong tornadoes, very large hail, and destructive straight-line winds.
- Threat for flash flooding will ramp up tonight through early Thursday morning as intense storms train over the same locations. The Flood Watch has been expanded to include parts of southwest IN, southern IL, and southeast MO, in addition to west KY.
- Much more tranquil weather is forecast Thursday through early next week, with the next chance of showers and isolated storms arriving Monday into Tuesday.
Area forecast discussion, May 8, 3:05 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
305 PM CDT Wed May 8 2024
.KEY MESSAGES...
- A dangerous severe weather outbreak will continue through
late tonight. All modes of severe weather remain possible,
including the possibility of strong tornadoes, very large
hail, and destructive straight-line winds.
- Threat for flash flooding will ramp up tonight through early
Thursday morning as intense storms train over the same
locations. The Flood Watch has been expanded to include parts
of southwest IN, southern IL, and southeast MO, in addition to
west KY.
- Much more tranquil weather is forecast Thursday through early
next week, with the next chance of showers and isolated storms
arriving Monday into Tuesday.
&&
.DISCUSSION...
Issued at 304 PM CDT Wed May 8 2024
This afternoon and tonight...A dangerous severe weather setup
will persist across much of the forecast area through late
tonight. Currently, scattered to numerous supercells are
developing in the open warm sector across west KY and southern
IL. Expect the warm sector supercellular convection to continue
with an associated large hail, damaging wind, and tornado risk
through late this afternoon.
Further northwest, an intense bow echo is approaching southwest
IL from the south STL metro, with a history of producing very
large hail, straight line wind damage, and attempts at
tornadogenesis. This activity will impact the Route 13 to I-64
corridors through this afternoon through early tonight.
A final and perhaps more widespread straight-line wind risk will
develop ahead of the surface cold front over southwest MO this
afternoon and race into southwest MO, southern IL, southwest IN,
and west KY through 00-06z or so. These storms will likely have
the greatest chance of producing widespread straight-line wind
damage, as the storms will take advantage of an intensifying LLJ
of 30-50 kts.
In addition to the severe risk, the concern for flash flooding
will ramp up tonight as multiple round of intense training
convection will possible. Latest CAMs shows corridors of 2-4" of
QPF through 12z Thursday, with locally higher amounts possible
over the southern KY Pennyrile. For these reasons, opted to
expand the Flood Watch to include much of southeast MO, southern
IL, and southwest IN, in addition to existing Flood Watch in
west KY.
One area that may miss out on the severe storms is the area
north of I-64. The warm front has stalled just south of this
area, and is unlikely to progress further north due to ongoing
rounds of convection. Will need to monitor trends over the next
few hours.
Thursday through Tuesday...An extended period of quiet weather
can be expected Thursday through Sunday as high pressure builds
over the region. Temperatures look to remain near to slightly
above normal, with highs in the 70s to lower 80s and overnight
low temperatures in the 50s.
Our next chance of precipitation will arrive Monday into
Tuesday next week as a surface low tracks over the region. The
path of the surface low will likely preclude organized
convection as it stands, though there will be a slight chance of
thunderstorms. Temperatures will remain near to slightly above
normal with high temperatures in the 70s to lower 80s and
overnight lows in the 50s and 60s.
&&
.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1205 PM CDT Wed May 8 2024
Isolated thunderstorm coverage early this afternoon will become
numerous to widespread this afternoon. Some storms will likely
be intense, with very strong winds and hail possible, in
addition to vigorous lightning activity. MVFR/IFR vsby
restrictions and some MVFR cigs are possible under thunderstorm
activity.
Outside of thunderstorms, winds will be from the SE to SW at
10-15 kts with gusts to 20 kts this afternoon into early
tonight. Winds will be SW at 5-10 kts following the exit of
thunderstorm activity, around 03-07z.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch through Thursday morning for ILZ080>094.
MO...Flood Watch through Thursday morning for MOZ076-086-087-100-
110>112-114.
IN...Flood Watch through Thursday morning for INZ085>088.
KY...Flood Watch through Thursday morning for KYZ001>022.
&&
DISCUSSION...DWS
AVIATION...DWSHazardous weather outlook, May 8, 3:11 PM CDT, 45 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 311 PM CDT Wed May 8 2024 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-092015- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 311 PM CDT Wed May 8 2024 /411 PM EDT Wed May 8 2024/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A Tornado Watch is in effect until early this evening for parts of southeast Missouri, southern Illinois, and western Kentucky, and southwest Indiana. Refer to the Tornado Watch for details. A Flood Watch is in effect until 7 AM CDT Thursday for parts of southeast Missouri, southern Illinois, and western Kentucky, and southwest Indiana.. Refer to the Flood Watch for details. An outbreak of severe thunderstorms will continue for much of the region this afternoon and evening. Tornadoes, some of which could be strong, destructive straight line winds, and very large hail are all possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested through late tonight. Spotters should relay storm reports to NWS Paducah through the spotter hotline, spotter text line, or via social media. DWS
In the hours before
Local storm report, May 8, 3:30 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
330 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM Hail 2 W Ava 37.88N 89.54W
05/08/2024 E0.75 Inch Jackson IL Public
&&
BMLocal storm report, May 8, 3:34 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
334 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM Tornado 5 SE Carbondale 37.68N 89.14W
05/08/2024 Williamson IL Broadcast Media
Video of a tornado shared on social media
southeast of Carbondale. Time and location
approximate.
&&
DWSLocal storm report, May 8, 3:41 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
341 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM Hail 1 ENE Colp 37.81N 89.06W
05/08/2024 M1.00 Inch Williamson IL Trained Spotter
Quarter size hail.
&&
BMLocal storm report, May 8, 3:42 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
342 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM Hail 3 W Du Quoin 37.99N 89.28W
05/08/2024 E0.50 Inch Perry IL Public
Report from mPING: Half-inch (0.50 in.).
&&
BMLocal storm report, May 8, 3:45 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
345 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM Hail 1 E Marion 37.73N 88.93W
05/08/2024 M0.88 Inch Williamson IL Emergency Mngr
nickel sized hail.
&&
BMLocal storm report, May 8, 3:47 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
347 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM Flood 1 ESE Marion 37.73N 88.93W
05/08/2024 Williamson IL Public
Water over road.
&&
BMThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 11:45 PM CDT | Special Weather Statement | PAH | Union | 45 min |
| May 7, 11:53 PM CDT | Special Weather Statement | PAH | Ballard | 37 min |
| May 8, 12:00 AM CDT | Special Weather Statement | PAH | Henderson, Union | 45 min |
| May 8, 12:01 AM CDT | Flood Watch | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 25 hr |
| May 8, 12:18 AM CDT | Severe Thunderstorm Warning | PAH | Henderson, Union, Webster | 26 min |
| May 8, 12:43 AM CDT | Special Weather Statement | PAH | Daviess, McLean | 47 min |
| May 8, 12:56 AM CDT | Severe Thunderstorm Warning | PAH | Ballard, McCracken | 49 min |
| May 8, 1:31 AM CDT | Severe Thunderstorm Warning | PAH | Ballard | 31 min |
| May 8, 1:47 AM CDT | Special Weather Statement | PAH | Livingston | 43 min |
| May 8, 2:01 AM CDT | Special Weather Statement | PAH | Ballard, McCracken | 44 min |
| May 8, 2:33 AM CDT | Special Weather Statement | PAH | Lyon | 42 min |
| May 8, 3:00 AM CDT | Special Weather Statement | PAH | McCracken | 45 min |
| May 8, 3:40 AM CDT | Special Weather Statement | PAH | Calloway | 20 min |
| May 8, 4:10 AM CDT | Special Weather Statement | PAH | Trigg | 35 min |
| May 8, 4:39 AM CDT | Special Weather Statement | PAH | Trigg | 36 min |
| May 8, 4:52 AM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 23 min |
| May 8, 5:16 AM CDT | Special Weather Statement | PAH | Todd | 14 min |
| May 8, 5:50 AM CDT | Special Weather Statement | PAH | Graves | 25 min |
| May 8, 6:13 AM CDT | Special Weather Statement | PAH | Marshall | 17 min |
| May 8, 6:34 AM CDT | Special Weather Statement | PAH | Calloway | 26 min |
| May 8, 6:36 AM CDT | Special Weather Statement | PAH | Todd | 24 min |
| May 8, 6:43 AM CDT | Special Weather Statement | PAH | Calloway | 32 min |
| May 8, 6:58 AM CDT | Special Weather Statement | PAH | Trigg | 32 min |
| May 8, 7:03 AM CDT | Special Weather Statement | PAH | Fulton | 27 min |
| May 8, 7:19 AM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Hickman | 16 min |
| May 8, 7:58 AM CDT | Severe Thunderstorm Warning | PAH | Livingston, Lyon, Marshall | 47 min |
| May 8, 8:05 AM CDT | Flash Flood Warning | PAH | Marshall | 56 min |
| May 8, 8:25 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Livingston, Lyon | 23 min |
| May 8, 9:01 AM CDT | Areal Flood Warning | PAH | Marshall | 66 min |
| May 8, 11:39 AM CDT | River Flood Warning | PAH | Muhlenberg | 7 days |
| May 8, 11:57 AM CDT | Severe Thunderstorm Warning | PAH | Christian | 48 min |
| May 8, 12:28 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg, Todd | 47 min |
| May 8, 12:46 PM CDT | Tornado Warning | PAH | Todd | 29 min |
| May 8, 1:10 PM CDT | Severe Thunderstorm Warning | PAH | Graves, Livingston, Lyon, McCracken, Marshall | 34 min |
| May 8, 1:11 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Lyon, Trigg | 49 min |
| May 8, 1:18 PM CDT | Tornado Warning | PAH | Graves, Livingston, McCracken, Marshall | 16 min |
| May 8, 1:42 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Muhlenberg | 48 min |
| May 8, 1:47 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Union, Webster | 43 min |
| May 8, 2:10 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins, McLean, Muhlenberg | 50 min |
| May 8, 2:23 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg | 37 min |
| May 8, 2:28 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Trigg | 47 min |
| May 8, 2:35 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Union | 40 min |
| May 8, 2:36 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Graves, Hickman | 39 min |
| May 8, 2:39 PM CDT | Severe Thunderstorm Warning | PAH | Graves, Livingston, McCracken, Marshall | 51 min |
| May 8, 2:57 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins, McLean, Webster | 48 min |
| May 8, 3:00 PM CDT | Areal Flood Advisory | PAH | Union | 2 hr |
| May 8, 3:06 PM CDT | Severe Thunderstorm Warning | PAH | Henderson, Union | 39 min |
| May 8, 3:10 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 50 min |
| May 8, 3:13 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves | 62 min |
| May 8, 3:20 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, McLean | 25 min |
| May 8, 3:34 PM CDT | Severe Thunderstorm Warning | PAH | Henderson, Union, Webster | 41 min |
| May 8, 3:35 PM CDT | Tornado Warning | PAH | Christian, Trigg | 40 min |
| May 8, 3:36 PM CDT | Areal Flood Advisory | PAH | Henderson | 102 min |
| May 8, 3:48 PM CDT | Flash Flood Warning | PAH | Christian, Todd, Trigg | 14 hr |
| May 8, 4:05 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 40 min |
| May 8, 4:06 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, McLean | 39 min |
| May 8, 4:08 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 52 min |
| May 8, 4:09 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins | 51 min |
| May 8, 4:12 PM CDT | River Flood Warning | PAH | Christian, Trigg | 15 hr |
| May 8, 4:12 PM CDT | River Flood Warning | PAH | Christian, Trigg | 25 hr |
| May 8, 4:18 PM CDT | Tornado Warning | PAH | Crittenden, Union | 27 min |
| May 8, 4:22 PM CDT | Areal Flood Advisory | PAH | Daviess, McLean | 3 hr |
| May 8, 4:23 PM CDT | Tornado Warning | PAH | Caldwell, Christian | 37 min |
| May 8, 4:44 PM CDT | Tornado Warning | PAH | Crittenden, Union, Webster | 46 min |
| May 8, 4:52 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Muhlenberg | 38 min |
| May 8, 5:10 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins, Union, Webster | 50 min |
| May 8, 5:12 PM CDT | Tornado Warning | PAH | Christian | 19 min |
| May 8, 5:14 PM CDT | Flash Flood Warning | PAH | Union | 4 hr |
| May 8, 5:18 PM CDT | Flash Flood Warning | PAH | Henderson | 3 hr |
| May 8, 5:22 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston, Union | 53 min |
| May 8, 5:25 PM CDT | Areal Flood Advisory | PAH | Crittenden, Webster | 4 hr |
| May 8, 5:34 PM CDT | Tornado Warning | PAH | Livingston | 14 min |
| May 8, 5:46 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins, McLean, Muhlenberg, Webster | 59 min |
| May 8, 6:09 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Hopkins, Livingston, Lyon, Union and 1 more | 51 min |
| May 8, 6:45 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Muhlenberg | 45 min |
Nearby
Tornado Warnings in Kentucky, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.